Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
greentree

supplements with Sinemet

Recommended Posts

Hello,

I have PD and am on Sinemet, Levothyroxine for a thyroid disorder, and Protonix for GERD. I have a lot of back aches/pain because of degeneration of the spine and poor posture. I received an email (from iVillage.com) recommending different things for back pain, including some supplements which follow: Are they safe with the meds I am taking? Avocado Soybean Unsaponifiables capsule, 300 mg., one daily; glucosamine; Tumeric 1,000 mg.; oleanolic acid 400 mg. I sometimes have trouble with stomach aches/gastritis which I think is GERD related, so I have to be careful that I don't irritate it any further. I've been taking PPI's (Proton Pump Inhibitors) for GERD for 12 years and would love to wean off of them. I am wondering about bone loss and osteoporosis. I had osteopenia when I had my last bone density test over two years ago.

 

Thank you for any help you can give.

Share this post


Link to post
Share on other sites

Greentree,

Great question? First I will let you know to seperate these "food type supplements" from any of your other meds by atleasea couple of hours. They can all interfere with the absorbtion of your meds.

Also, the turmeric can be a little tough on the stomach, sinuses you are taking a stomach medication, I would probably not take this one.

You said you had osteoporosis, did the Dr tell you to take anything for it? The glucosamine and chondroitin will help will joint paint, but will do very little for osteoarthritis. You should probably take calcium (about 600 mg) with vitamin D to help with the osteoporosis. Make sure you seperate that from your other meds also. The oleonic acid may help a little, but the stjdiesI read show that very little of it gets absorbed that it really is not worth the money to buy it.

Hope it helps. Keep me updated.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×